Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Corpus Christi, TX

May 10, 2013Bee County, Live Oak County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 10, 2013, 8:43 PM CDT for Bee County, Live Oak County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2013, 8:43 PM CDT (01:43 UTC)
Expired
May 10, 2013, 9:30 PM CDT
In force
47 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Bee County, TX, Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 9:08 PM CDTHAIL 0.25Three Rivers, TX
May 10, 9:10 PM CDTHAIL 1Sw Three Rivers, TXREPORT FROM SPOTTER NETWORK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1588 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WUUS54 KCRP 110143
SVRCRP
TXC025-297-110230-
/O.NEW.KCRP.SV.W.0039.130511T0143Z-130511T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
843 PM CDT FRI MAY 10 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BEE COUNTY IN SOUTH TEXAS...
  NORTHERN LIVE OAK COUNTY IN SOUTH TEXAS...

* UNTIL 930 PM CDT

* AT 838 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  CHOKE CANYON...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  THREE RIVERS...
  RAY POINT...
  OAKVILLE...
  GEORGE WEST...
  RIVER CREEK ACRES...
  DINERO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING VERY STRONG WINDS AND LARGE 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR CENTRAL TEXAS.

&&

LAT...LON 2842 9779 2819 9794 2845 9834 2852 9834
      2859 9827
TIME...MOT...LOC 0142Z 301DEG 26KT 2850 9828

$$

PZ
2 follow-up statements
744 
WWUS54 KCRP 110204
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
904 PM CDT FRI MAY 10 2013

TXC025-297-110230-
/O.CON.KCRP.SV.W.0039.000000T0000Z-130511T0230Z/
BEE-LIVE OAK-
904 PM CDT FRI MAY 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN LIVE OAK AND WEST CENTRAL BEE COUNTIES...

AT 859 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR THREE
RIVERS...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GEORGE WEST...
  RIVER CREEK ACRES...
  DINERO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR CENTRAL TEXAS.

&&

LAT...LON 2842 9830 2854 9816 2842 9779 2819 9794
TIME...MOT...LOC 0203Z 301DEG 26KT 2842 9813

$$

PZ
634 
WWUS54 KCRP 110222
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
922 PM CDT FRI MAY 10 2013

TXC025-297-110232-
/O.EXP.KCRP.SV.W.0039.000000T0000Z-130511T0230Z/
BEE-LIVE OAK-
922 PM CDT FRI MAY 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LIVE OAK AND WEST 
CENTRAL BEE COUNTIES WILL EXPIRE AT 930 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR SOUTH TEXAS.

LAT...LON 2842 9830 2854 9816 2842 9779 2819 9794
TIME...MOT...LOC 0222Z 301DEG 26KT 2835 9800

$$

PZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:33 PM CDT, 10 minutes earlier.

Area forecast discussion, May 10, 8:33 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
833 PM CDT FRI MAY 10 2013

.DISCUSSION...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF
SOUTH TEXAS UNTIL 2 AM. TWO AREAS OF CONCERN...FIRST BEING LONG
TRACK SUPERCELL THAT HAS MOVED OUT OF ATASCOSA COUNTY AND INTO
MCMULLEN AND LIVE OAK COUNTIES...WITH HISTORY OF PRODUCING LARGE
HAIL. UNSTABLE ATMOSPHERE CONTINUES ACROSS THE CENTRAL AND NORTHERN
COUNTIES AND THIS STORM SHOULD CONTINUE TO TRACK SOUTHEAST THROUGH
THE NEXT HOUR OR TWO. ATMOSPHERE BECOMES MORE CAPPED NEAR THE
COAST...BUT SHOULD COLD POOL/OUTFLOW BOUNDARY BECOME BETTER
ESTABLISHED THERE IS THE CHANCE STORMS COULD REACH THE COAST.
FARTHER WEST...UPPER LEVEL SUPPORT IS NOW REACHING COAHUILA AND
THE RIO GRANDE...AND HAVE SEEN INCREASING DEVELOPMENT OF STORMS
ACROSS MEXICO. SOME OF THESE STORMS COULD WORK INTO THE RIO GRANDE
PLAINS AND BRUSH COUNTRY.

&&

.PREV DISCUSSION... /ISSUED 630 PM CDT FRI MAY 10 2013/

DISCUSSION...UPDATED FOR 00Z TAFS.

AVIATION...ACTIVE WEATHER EXPECTED TONIGHT AND TOMORROW ACROSS
THE TAF SITES. THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND THE
LRD SITE BETWEEN 01Z AND 03Z...THEN EXPAND AND MOVE EASTWARD
ACROSS THE REST OF SOUTH TEXAS THROUGH THE OVERNIGHT. A PERIOD OF
SEVERE STORMS IS POSSIBLE AT THE ONSET OF CONVECTION...THEN RAIN
WILL BE POSSIBLE THROUGH THE DAY TOMORROW. MVFR TO IFR CIGS ARE
EXPECTED THOUGH TOMORROW MORNING...BUT SHOULD IMPROVE IN THE
AFTERNOON.

PREV DISCUSSION... /ISSUED 337 PM CDT FRI MAY 10 2013/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...IT WILL TAKE SOME
TIME FOR MOISTURE/INSTABILITY TO RECOVER OVER SOUTH TEXAS IN THE
WAKE OF THE OUTFLOW BOUNDARY. BUT IT DOES APPEAR TO BE OCCURRING
AS WINDS HAVE VEERED TO EASTERLY AND DEWPOINTS HAVE INCHED BACK
UP AROUND 70 DEGREES ALONG THE COAST. LAPS/SPC ANALYSIS SHOWS
INSTABILITY BUILDING ALONG THE RIO GRANDE BACK INTO THE HIGHER
TERRAIN IN NORTHERN MEXICO. STILL HAVING TO DEAL WITH CAPPING
INVERSION OVER THE AREA BUT MODELS SHOW THE CAP ERODING AS AN
IMPULSE IN THE SOUTHWEST FLOW ALOFT COMES OUT OF COAHUILA TONIGHT.
MODELS CONTINUE TO FORECAST INCREASING UPPER LEVEL DIVERGENCE OVER
SOUTH TEXAS LATER TONIGHT IN THE LEFT EXIT REGION OF 100 KNOT 25H
JET STREAK COMING OUT OF COAHUILA. THE RAPID REFRESH MODEL HAS
HAD THE BEST HANDLE ON CONVECTION EARLIER TODAY AND CURRENT
ACTIVITY DEVELOPING OVER THE EDWARDS PLATEAU INTO COAHUILA. LOW
LEVEL EASTERLY FLOW SHOULD MAINTAIN STORMS OVER NORTHEAST MEXICO
INTO THE BRUSH COUNTRY LATER THIS EVENING WITH THE POSSIBILITY OF
STORMS STEADILY MOVING EAST AS THE CAP WEAKENS OVER THE COASTAL
PLAINS. 0-6 KM SHEAR WILL REMAIN AT 50-60 KNOTS ACROSS SOUTH TEXAS
WITH ADEQUATE INSTABILITY TO KEEP A THREAT OF SEVERE STORMS IN THE
FORECAST FOR TONIGHT.

THE FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT BUT ENOUGH
MOISTURE WILL REMAIN OVER THE REGION AS ANOTHER SHORT WAVE TROUGH
AND JET STREAK ENTER SOUTH TEXAS FROM THE SOUTHWEST SATURDAY. WILL
KEEP LIKELY POPS GOING FOR THE COASTAL PLAINS INTO THE COASTAL
WATERS FOR SATURDAY. THE UPPER LOW WILL BECOME DETACHED FROM THE
NORTHERN STREAM AS AN UPPER TROUGH SWINGS THROUGH OHIO RIVER
VALLEY SATURDAY NIGHT. THIS WILL BRING IN SOME DRIER AIR FROM THE
NORTH-NORTHEAST INTO THE SOUTH TEXAS WITH DIMINISHING RAIN CHANCES
FOR VICTORIA AREA. THE MOISTURE AXIS WILL REMAIN ALONG THE RIO
GRANDE KEEPING A THREAT FOR SCATTERED CONVECTION SATURDAY NIGHT.

LONG TERM (SUNDAY THROUGH FRIDAY)...EXTENDED PERIOD BEGINS WITH
MODELS IN SOME DISARRAY AS THEY STRUGGLE TO HANDLE MOISTURE POOLING
BEHIND THE COLD FRONT MOVING THROUGH OVER THE WEEKEND. CURRENT
THINKING IS THAT MOISTURE POOLING ALONG THE RIO GRANDE COULD COMBINE
WITH WEAK UPSLOPE FLOW TO TRIGGER ISOLATED CONVECTION OUT WEST
SUNDAY AND SUNDAY NIGHT.

THIS SCENARIO EXTENDS INTO MONDAY AND TUESDAY AS A SURFACE HIGH
BUILDS INTO THE CENTRAL GULF COAST AND ADDITIONAL MOISTURE WRAPS
AROUND THE HIGH ON GENERALLY EASTERLY MARINE FLOW. UPPER SUPPORT
REMAINS NEUTRAL TO SLIGHTLY POSITIVE AS MODELS MAINTAIN AN UPPER LOW
OVER BAJA CALIFORNIA AND ROTATE WEAK RIPPLES THROUGH THAT FLOW. HAVE
LEFT IN LOW CHANCE POPS THROUGH TUESDAY NIGHT TO HANDLE THIS
POSSIBILITY. BY WEDNESDAY THE UPPER SUPPORT FINALLY LIFTS OUT AND
GULF MOISTURE CONDUIT BREAKS DOWN...SO EXPECT DRY WEATHER FROM THERE
ON OUT WITH WARMING TEMPERATURES AS GENERALLY UNSETTLED PERIOD ENDS.

EXPECT TEMPERATURES TO STAY BELOW NORMALS THROUGH THE FIRST PART OF
NEXT WEEK ANTICIPATING HIGHER THEN NORMAL CLOUD COVER AND HUMIDITY
LEVELS. HEIGHTS AND TEMPERATURES LOOK TO INCREASE SUBSTANTIALLY
TOWARD THE END OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  83  66  82  64  /  60  60  20  20  10
VICTORIA          67  82  62  82  60  /  60  50  10  10  10
LAREDO            72  85  67  84  65  /  60  60  40  30  20
ALICE             69  83  65  82  61  /  60  60  20  20  10
ROCKPORT          69  81  68  81  67  /  60  60  20  10  10
COTULLA           68  84  63  82  61  /  60  40  20  10  10
KINGSVILLE        70  84  66  82  62  /  60  60  20  20  10
NAVY CORPUS       70  80  69  79  67  /  60  60  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM
Hazardous weather outlook, May 10, 7:34 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
734 PM CDT FRI MAY 10 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
734 PM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTH TEXAS
TONIGHT. SOME STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING STRAIGHT-LINE WINDS. AN ISOLATED TORNADO CAN NOT BE
RULED OUT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT
FOR ALL OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO PERSIST ON
SATURDAY ACROSS MUCH OF SOUTH TEXAS...WITH THE MAIN SEVERE WEATHER
CONCERN SHIFTING MORE SOUTH OF THE AREA. THUNDERSTORMS WILL REMAIN
IN THE FORECAST OVER THE RIO GRANDE PLAINS AND SOUTHERN BRUSH
COUNTRY SUNDAY AND MONDAY...WITH THUNDERSTORM CHANCES SPREADING
FARTHER NORTH AND EAST ON TUESDAY AS AN UPPER LEVEL TROUGH
APPROACHES TEXAS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED
SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT. PLEASE RELAY ALL REPORTS
TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN CORPUS
CHRISTI.

JR

In the hours before

Local storm report, May 10, 8:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
828 PM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             6 ENE CROSS             28.63N 98.46W
05/10/2013  1.00 INCH        MCMULLEN           TX   TRAINED SPOTTER

            QUARTER SIZE HAIL. ALSO HAD THUNDERSTORM WIND DAMAGE WITH
            DAMAGE OCCURRING TO A GARAGE.

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:59 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak, McMullen46 min
May 10, 10:45 PM CDTFlash Flood WarningCRPWebb2 hr
May 10, 11:02 PM CDTSevere Thunderstorm WarningCRPWebb28 min
May 11, 12:42 AM CDTFlash Flood WarningCRPWebb78 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.